Alert archive / Michigan / Frost Advisories in 2009

Frost Advisory 4, NWS Gaylord, MI

June 2, 2009

NWS Gaylord, MI issued this frost advisory at Jun 2, 2009, 4:16 PM EDT. It took effect at Jun 3, 2009, 3:00 AM EDT. It was in force for 77 min.

The area

The counties it named.

The facts

Issued
Jun 2, 2009, 4:16 PM EDT (20:16 UTC)
In effect from
Jun 3, 2009, 3:00 AM EDT
Expired
Jun 3, 2009, 4:17 AM EDT
In force
77 min
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KAPX 022016
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
416 PM EDT TUE JUN 2 2009

...AREAS OF FROST DEVELOPING OVERNIGHT...

.HIGH PRESSURE WILL BUILD INTO NORTHERN MICHIGAN OVERNIGHT...
LEADING TO CLEARING SKIES AND TEMPERATURES DIPPING INTO THE LOWER
TO MIDDLE 30S BY WEDNESDAY MORNING.

MIZ008-015-031200-
/O.NEW.KAPX.FR.Y.0004.090603T0700Z-090603T1200Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
416 PM EDT TUE JUN 2 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY. 

SKIES WILL CLEAR OUT ACROSS THE REGION DURING THE OVERNIGHT
HOURS ALLOWING TEMPERATURES TO DIP INTO THE LOWER TO MIDDLE 30S
BY SUNRISE WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ADAM
2 follow-up statements
000 
WWUS73 KAPX 030203
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 PM EDT TUE JUN 2 2009

...AREAS OF FROST DEVELOPING OVERNIGHT...

.HIGH PRESSURE WILL BUILD INTO NORTHERN MICHIGAN OVERNIGHT...
LEADING TO CLEARING SKIES AND TEMPERATURES DIPPING INTO THE LOWER
TO MIDDLE 30S BY WEDNESDAY MORNING.

MIZ008-015-031200-
/O.CON.KAPX.FR.Y.0004.090603T0700Z-090603T1200Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
1003 PM EDT TUE JUN 2 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
WEDNESDAY. 

SKIES WILL CLEAR ACROSS THE REGION DURING THE OVERNIGHT HOURS...
ALLOWING TEMPERATURES TO DIP INTO THE LOWER TO MIDDLE 30S BY
SUNRISE WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LAWRENCE
000 
WWUS73 KAPX 030817
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
417 AM EDT WED JUN 3 2009

MIZ008-015-030930-
/O.CAN.KAPX.FR.Y.0004.000000T0000Z-090603T1200Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
417 AM EDT WED JUN 3 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Jun 2, 3:59 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 2, 3:59 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT TUE JUN 2 2009

.SYNOPSIS.../ISSUED AT 359 PM/

ANOTHER CANADIAN COLD FRONT WILL PASS THROUGH NORTHERN MICHIGAN THIS
EVENING. HIGH PRES WILL MOVE INTO THE REGION WED AND THU...WITH
GRADUALLY WARMING TEMPS THROUGH FRI...AS THE WARM SECTOR DEVELOPS.
THE NEXT CANADIAN COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT WITH A
SLIGHT CHANCE OF BRIEF SHOWERS...BUT MOST AREAS WILL REMAIN DRY.
HIGH PRES AND COOLER AIR WILL RETURN FOR THE WEEKEND. THROUGH EARLY
NEXT WEEK...THE WX WILL CONTINUE COOLER AND DRIER THAN NORMAL.

JH

&&

.SHORT TERM.../ISSUED AT 359 PM/...TONIGHT

MID LEVEL SHORT WAVE NOW CROSSING LAKE SUPERIOR WITH AN ATTENDING
SFC LOW IN SRN ONTARIO...AND WEAKISH COLD FRONT PUSHING ACROSS
CENTRAL UPPER MICHIGAN. PLUME OF STEEPER MID LEVEL LAPSE RATES AHEAD
OF THE FRONT NOW PUSHING INTO NRN LAKE MICHIGAN/EASTERN UPPER
MICHIGAN WITH A SMALL AREA OF (ELEVATED) PRECIP RETURNS ALSO MOVING
INTO THAT REGION. FURTHER WEST...ANOTHER THIN LINE OF SHOWERS (WITH
AN ISOLATED LIGHTNING STRIKE ALONG THE WI/MI BORDER) HAVE DEVELOPED
RIGHT ALONG THE SFC COLD FRONT AND WITHIN A NARROW AXIS OF SFC BASED
INSTABILITY NOSING OUT OF WISCONSIN. ACROSS THE SRN HALF OF THE
CWA...BAND OF THICK MID AND HIGH CLOUD COVER CONTINUES TO MOVE
THROUGH MUCH OF LOWER MICHIGAN ALONG THE SRN FLANK OF FAIRLY STRONG
UPPER JET CORE DESCENDING INTO NRN MICHIGAN.

THIS EVENING...PLUME OF STEEPER LAPSE RATES AHEAD OF THE FRONT WILL
CONTINUE TO OVERSPREAD THE REGION OVER THE NEXT FEW HOURS...AND
BASED ON RADAR TRENDS MAY BRING A FEW SHOWERS (OR SPRINKLES) THROUGH
EASTERN UPPER AND THE TIP OF THE MITT COUNTIES. UNCLEAR WHETHER
PRECIP IS ACTUALLY REACHING THE GROUND...BUT HARD TO IGNORE THE
RADAR AT THIS POINT AND WILL HAVE ISOLATED POPS INTO THE EARLY
EVENING HOURS TO COVER THIS. BACK TO THE WEST...THINNER LINE OF
SHOWERS ALONG THE SFC FRONT SHOULD TEND TO FALL APART AS THEY MOVE
INTO WEAKER OR NON-EXISTENT SFC INSTABILITY AND WILL NOT ACCOUNT FOR
THESE SHOWERS JUST YET (EVENING CREW WILL NEED TO WATCH THESE).

AFTER FROPA LATER TONIGHT...N-S CLEARING EXPECTED TO TAKE SHAPE AS
HIGH PRESSURE BECOMES ESTABLISHED OVER NRN MICHIGAN. WITH CLEARING
SKIES AND A COOLER AIRMASS ONCE AGAIN DESCENDING INTO THE REGION...
WILL BE ANOTHER NIGHT WITH LOWS MAINLY IN THE 30S...A GOOD 10 TO 15
DEGREES BELOW NORMAL. A PERSISTENT NNW WIND CHURNING BEHIND THE
FRONT SHOULD KEEP FROST FROM BECOMING A BIG PROBLEM WITH THE BETTER
FROST/FREEZE NIGHT LOOKING TO BE TOMORROW NIGHT. WITH THAT SAID
HOWEVER...EASTERN UPPER MICHIGAN LOOKS TO HAVE THE BEST SHOT AT
GETTING SOME FROST TONIGHT WHERE SKIES WILL CLEAR OUT EARLIER AND
COOLEST AIR WILL RESIDE. SO...WITH COLLABORATION WITH MQT WILL ISSUE
A FROST ADVISORY FOR EASTERN UPPER FOR THE LATE OVERNIGHT HOURS.

ADAM

&&

.LONG TERM.../ISSUED AT 359 PM/...WEDNESDAY AND BEYOND

FINE NORTHERN MICHIGAN FALL WEATHER SET TO CONTINUE FOR THE NEXT
SEVERAL DAYS...COURTESY OF PERSISTENT DRY AND COOL NORTHWESTERLY
FLOW DOWNSTREAM OF TEXTBOOK FAR EAST PACIFIC REX BLOCK. SOME SIGNS
OF CHANGE LATER IN THE EXTENDED...AS BLOCK LOOKS TO FINALLY SUCCUMB
TO INFLUENCE OF APPROACHING DEEP CENTRAL PACIFIC TROUGH AXIS (PER
EARLY AFTERNOON NORTHERN HEMISPHERIC WATER VAPOR IMAGERY). OF
COURSE...HOW THIS ALL PLAYS OUT AND WHAT INFLUENCE IT WILL
EVENTUALLY HAVE ON OUR WEATHER STILL YET TO BE DETERMINED (AND
SUBJECT TO SIGNIFICANT CHANGES...ESPECIALLY ON A TEMPORAL SCALE).
OVERALL FORECAST CONCERNS RATHER MINIMAL...INITIALLY CENTERING ON
CLOUD AND TEMPERATURE TRENDS...WITH FOCUS LATER IN THE EXTENDED
CENTERED ON PRECIPITATION CHANCES AS PATTERN BREAKDOWN BEGINS.

WEDNESDAY THROUGH THURSDAY NIGHT...COMBINATION OF MAINTENANCE OF DRY
NORTHWEST MID/UPPER LEVEL FLOW  (DESPITE PASSAGE OF A COUPLE OF VERY
LOW AMPLITUDE SHORTWAVES) AND SLOW TO YIELD SURFACE RIDGE AXIS...
LOOKS TO INSURE A CONTINUATION OF DRY WEATHER THROUGH AT LEAST
THURSDAY NIGHT. OTHER THAN SOME THIN HIGH LEVEL CLOUDS ACROSS THE
FAR NORTH WEDNESDAY NIGHT/THURSDAY (SOUTH OF WEAK ONTARIO LOW
PRESSURE)...AND A GENERAL INCREASE IN CLOUDS LATE THURSDAY NIGHT
AHEAD OF NEXT STRONGER WAVE...THIS PERIOD SHOULD ALSO FEATURE PLENTY
OF STARLIT/SUNSHINE FILLED SKIES. MODEST WAA REGIME AND SIMPLE EARLY
JUNE SUNSHINE SHOULD ALLOW TEMPERATURES TO STEADILY WARM THROUGH THE
PERIOD. EXPECT AFTERNOON HIGHS WEDNESDAY IN THE UPPER 50S (EASTERN
UPPER AND ALONG THE BIG LAKES SHORELINES) AND LOW TO MID 60S
ELSEWHERE TO WARM A COUPLE DEGREES FOR THURSDAY...WITH HIGHS IN THE
MID 60S TO NEAR 70. STILL EXPECTING AT LEAST SOME PATCHY FROST IN
THE TYPICAL COLDER LOCATIONS LATE WEDNESDAY NIGHT AS A COMBINATION
OF AMBIENT DRY LOW LEVEL AIR MASS...LIGHT WIND REGIME UNDER SURFACE
RIDGE AXIS...AND INCREASINGLY DRY SURFACE SOIL...ALLOWS TEMPERATURES
TO DROP QUICKLY DURING THE EVENING...WITH READINGS BOTTOMING OUT IN
THE LOW TO MID 30S ACROSS INTERIOR REGIONS DURING THE EARLY MORNING
HOURS.

REST OF THE FORECAST (FRIDAY THROUGH TUESDAY)...NOT SOLD ON
PRECIPITATION CHANCES FRIDAY AFTERNOON AND EVENING AS AFOREMENTIONED
WAVE AND ASSOCIATED COLD FRONT APPROACH/MOVE ACROSS NORTHERN
MICHIGAN. DESPITE DECENT INFERRED LOW LEVEL CONVERGENCE ALONG
FRONTAL SLOPE...PASSAGE OF BETTER MID LEVEL DYNAMICS TO OUR NORTH
AND SIGNIFICANT LACK OF MOISTURE FLUX AHEAD OF FRONTAL SYSTEM...WITH
850MB DEWPOINTS ONLY APPROACHING THE SINGLE DIGITS (MOISTURE PLUME
TIED TO DRY CENTRAL PLAINS...WITH NO GULF OF MEXICO MOISTURE CONNECTION)
...WILL LIKELY SEVERELY INHIBIT ANY WIDESPREAD SHOWER DEVELOPMENT.
STILL...WITH SHOWER MENTION ALREADY IN THE GRIDS AND EXPECTED
PASSAGE OF FRONTAL ZONE...CANNOT FIND A COMPELLING ENOUGH REASON TO
ENTIRELY REMOVE SHOWER MENTION...AND WILL LEAVE INHERITED LOW CHANCE
POP (ALTHOUGH DID TRY SOME TEMPORAL FINE TUNING...REMOVING FRIDAY
MORNING MENTION AND EXTENDING POPS INTO FRIDAY EVENING. TO SAY THE
REST OF THE EXTENDED IS FULL OF UNCERTAINTY WOULD BE AN
UNDERSTATEMENT. UNCERTAINTY APPEARS TIED TO HOW FAR SOUTH FRIDAYS
COLD FRONT IS ABLE TO PROGRESS BEFORE WAVE/WAVES OF VARIOUS
MAGNITUDES TRAVERSE NORTHEAST ALONG IT (HIGH RESOLUTION MODELS AND
THEIR ASSOCIATED ENSEMBLES RUN THE FULL GAMUT OF POSSIBLE
SOLUTIONS). FRONTAL PLACEMENT...WAVE MAGNITUDE...AND TIMING ALL
SUBJECT TO SIGNIFICANT CHANGES AT THIS EARLY JUNCTURE (WHICH LAST 24
HOUR SET OF MODEL ITERATIONS HAVE FULLY ALLUDED TO). HATE TO
POPULATE THIS ENTIRE PERIOD WITH CHANCE POPS TO COVER THESE
UNCERTAINTIES. TAKING THIS APPROACH...AND TO AVOID FLIP-FLOPPING
BASED OFF 12 HOUR MODEL CYCLES...HAVE SIMPLY NARROWED PERIOD OF
SHOWERS TO CURRENT BEST POTENTIAL...SUNDAY NIGHT AND MONDAY (BASED
OFF HPC FRONTAL PLACEMENT AND 00Z ECMWF MODEL). WOULD LIKE TO
STRESS...CURRENT TIMING AND COVERAGE LIKELY TO CHANGE (IN
ACTUALITY...FULLY EXPECTED) AS FUTURE FORECASTS HONE IN ON A
PARTICULAR SOLUTION. AS FOR THOSE TEMPERATURES...STILL SEE NO
SIGNIFICANT WARM-UPS IN THE NEAR FUTURE...WITH TEMPERATURES
AVERAGING BELOW EARLY JUNE NORMALS THROUGHOUT...WITH HIGHS GENERALLY
IN THE 60S AND LOWS IN THE 40S. FRIDAY COULD BE A SNEAKY WARM
DAY...DEPENDING ON EXACT FRONTAL TIMING. IF FRONT CAN HOLD OFF
SOME...HIGHS WELL INTO THE 70S...ESPECIALLY FAR SOUTHEAST...IS
INDEED POSSIBLE.

MSB

&&

.MARINE.../ISSUED AT 359 PM/

MARINE...COLD FRONT CROSSING NORTHERN MICHIGAN THIS EVENING WILL
VEER WINDS AROUND MORE NORTH TO NORTHWESTERLY. HOWEVER...WEAK NATURE
OF FRONT SHOULD KEEP WINDS ON THE LIGHT SIDE. HIGH PRESSURE BUILDING
INTO THE NORTHERN LAKES WEDNESDAY THROUGH THURSDAY NIGHT SHOULD KEEP
CONDITIONS BELOW SCA THRESHOLDS.

MSB

&&

.AVIATION.../ISSUED AT 147 PM/...VALID FOR 18Z TAFS

WEAK COLD FRONT WILL SLIP THROUGH NORTHERN LOWER MICHIGAN...LATE
THIS AFTERNOON AND THIS EVENING. OVERALL VFR CONDITIONS ANTICIPATED
WITH THE FRONT WITH JUST SCT-BKN MID-HIGH CLOUD COVER MOVING
THROUGH...ALTHOUGH SOME SPOTTY ELEVATED SHOWER ACTIVITY WILL IMPACT
THE PLN TAF SITE THROUGH EARLY EVENING. BEHIND THE FRONT...CLEARING
SKIES AND WINDS SHIFTING INTO THE NNW ANTICIPATED LATER TONIGHT WITH
SOME GUSTINESS TO THE WIND POSSIBLE WEDNESDAY.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 3 AM TO 8 AM EDT WEDNESDAY FOR MIZ008-015.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jun 2, 4:24 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
424 AM EDT TUE JUN 2 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
031130-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
424 AM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS EXPECTED IN LOW LYING INTERIOR LOCATIONS OF
EAST UPPER AND NORTHERN LOWER MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PATCHY FROST IS EXPECTED ACROSS INTERIOR AREAS OF EASTERN UPPER
AND NORTHERN LOWER MICHIGAN EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Michigan, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.